MAUDE Adverse Event Report: OSCOR INC. ABIOMED 14F INTRODUCER KIT FOR IMPELLA; INTRODUCER, CATHETER

OSCOR INC. ABIOMED 14F INTRODUCER KIT FOR IMPELLA; INTRODUCER, CATHETER
Model Number 0052-3000
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Myocardial Infarction (1969); Multiple Organ Dysfunction Syndrome (3261)
Date of Event 02/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Conclusion not yet available, evaluation in process.A follow-up will be submitted as soon as the investigation is complete.
 
Event or Problem Description
It was reported the patient was presented to the physician in acute mi and cardiogenic shock on (b)(6) 2019.During the procedure the sheath was placed in the right femoral artery.The representative reported it was not possible to place the competitor's 14fr sheath, due to wire (guidewire) interaction.Damage to sheath occurred during wire (guidewire) removal.Physician attempted to place another competitor's 14fr peel-away sheath (length size is unknown) but was not successful.It was reported there was delay of a few minutes in the surgical procedure during exchange of introducer.The patient received several dilations prior to introducer placement.It was reported the angulation to place the sheath was done in the normal way.The patient had no peripheral disease, no obesity, but it was very difficult under ongoing cpr to puncture the arteria.Patient outcome was death.The physician reported cause of death as multi organ failure, patient expired on (b)(6) 2019.
 
Additional Manufacturer Narrative
The device was used for treatment.One 14f abiomed introducer sheath was returned from the customer with the dilator.There were no other accessories.Visible blood was found on and inside the sheath and dilator.The sheath was split up one of the scorelines starting at the distal tip and continuing approximately 6cm from the distal tip.There is another split in the scoreline starting at the distal tip and continuing approximately 4mm from the distal tip.There was also damage found around the circumference of the distal tip edge.There were two splits in the sheath tube and there was also damage found around the circumference of the distal tip edge.It is stated in the event description that the damage was due to pulling the wire out of the sheath.Another potential cause of the damage is if the sheath tip came in contact with the guidewire (impact damage with the guidewire).Other potential contributing factors to the damage is if the device was advanced through an area of resistance (as stated in the precautions of the instructions for use (ifu), or if the device was subjected to unusual stresses (as stated in the handling and storage section of the ifu).The device history records were reviewed to confirm that the device passed all applicable in-process and final inspections.Per abiomed introducer sheath in-process and final inspection procedure, the devices in this lot were inspected as follows: 9.2.2 visual inspection: using 10x magnification, verify the tip is round, no flash protruding greater than 0.4 mm (0.016") and no flash with width (around circumference) greater than 0.7 mm (0.028"), no splitting, cracks or other damages.Slight discoloration from tipping process is acceptable.Verify proper tip shape according to drawing.The instructions for use (ifu) informs the user never advance or withdraw guidewire or sheath when resistance is met.Determine cause by fluoroscopy and take remedial action.When injecting or aspirating through the sheath, use the sideport only.Avoid subjecting the device to unusual stresses.Based on the investigation, a capa is not required as findings did not identify a design, labeling or manufacturing non-conformity.In addition, there was no new failure mode identified and the risk remains acceptable.The event will be re-evaluated if additional information becomes available.Oscor will continue to monitor this event type and risk.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.

Brand Name
ABIOMED 14F INTRODUCER KIT FOR IMPELLA
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683
MDR Report Key8396865
Report Number1035166-2019-00021
Device Sequence Number10818602
Product Code DYB
UDI-Device Identifier00813502011562
UDI-Public00813502011562
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K122084
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2021
Device Model Number0052-3000
Device Catalogue Number0052-3000
Device Lot NumberC1-14498
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/03/2019
Initial Date Received by Manufacturer 02/05/2019
Supplement Date Received by Manufacturer04/19/2019
Initial Report FDA Received Date03/06/2019
Supplement Report FDA Received Date05/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR